Hey, I have been on oxycodone for four years for chronic back pain. All of the sudden every time that I take one I am having heart palpatations, sweating, trembling, muscle spasms, shorness of breath, and dizziness. I have been to two doctors and both say that it is just anxiety but I am convinced that it is oxycodone. They say that I would have had trouble before now but this is only happening after I take a dose. I have cut way back and I am going to get off of it for a while but of course I can't just stop. Has anyone ever experienced anything like this. I have been reading about serotonin syndrome as I also take Celexa but I don't know if this could be it or not. Someone please respond.
Hey there. Sounds like what I went through not too long ago. I was taking vicodin for 5 bulging discs. I had always been fine on them but for some reason they started causing nasty reactions. The same ones you listed. Granted I was going through a very stressful time in my life around that time, but I never had any of the symptoms until after the medicine kicked in. It's really a crappy situation because I needed the pain relief, but I found after having these "attacks" I was better off without the meds. So now my back bugs me, but at least I'm not having all the nasty symptoms.
I am also on Oxy, but am also on MSContin and exforge (blood pressure) and skelaxin. I had my back rebuilt a couple years ago and have been on pain meds since. within the past 5 months, I haev had 4 episodes where my blood pressure shoots up and i get heart palipatations and went to the hospital for them. THey say its panic attacks, but I am thinking my body is growing intolerant to the pain meds. My doctor put me on Ativan for the "panic attacks" and it seems to help, but I dont know what to do here, as I need something for the pain I feel daily (its like walking around being kicked in the balls all day long) but I dont want to keep having these scarry episodes. I take 4 15 Mg oxys a day with 3 MSContins and 3 400Mg skelaxins. I have had my heart tested and its normal the cardiologist says. Dont know if this helps or not, just wanted to share with someone whose experiencing what I am.
That's crazy how similar our stories are. I too have been put on the Ativan, celexa, and attenol for the panic attacks. Since then I have been getting really dizzy, a yucky sick feeling, and extreme fatigue. The meds are surely causing this but now I think I have a brain tumor which I am all but certain I do not. I too have been checked out thouroghly with my heart and I too am all but perfect. I have had my gallbladder checked and it is good. Let me know if you have any breakthrough on what to do.
I have had six major spine fusions. Nobody in my family has a heart problem. All of a sudden I developed uncontrollable atrial fibrillation. My heart beat went to 220 while sleeping. Doctors say it has nothing to do with roxis but when I got back to almost no roxis the problem almost stops. I believe that long term use of oxicodone will prove in the future to be the cause of many heart related illnesses and inevitably a major class action and the removal of the drug from the market. Unfortunetly, I will probably be dead by then. I was an unbelievable athlete, a green beret, with absolutely no heart problems. I now have severe sleep apnea with my heart stopping for 30 seconds or more at least 30 times a night. I have major anxiety attacks, sweating and other problems. I'm convinced that oxicodone is a killer!!!! Hope it helps someone. The problem is I cannot walk without the meds. I'm damned if I do and damned if I dont. Quite frankly, I'm scared to death of dying from afib not from my spine problems. I also believe the pharmaceutical lobby is too big and is covering up the problem.
I have had chronic anxiety for over 10 years, I used to use marijuana for it but sometimes it would cause me severe scary panic attacks and then I quit once they started happening on a regular basis nearly every time so I switch to oxycodone, I know everyones going to tell me that's a terrible idea but it has never got me high and I have taken the same dosage ever since I started never needing more cause I was never chasing a high only a relief from anxiety, during the two years that I've used oxycodone I would also smoke weed if I didn't have any and I never had any panic attacks from it, 2 weeks ago I had my first panic attack on marijuana during a time I was self medicating with oxycodone and ever since then I have been getting similar reactions from the oxycodone as well as when im not on it with my anxiety causing me to think I have a serious heart condition and it would give me the exact same symptoms you just described I can tell you that your doctor is right about the anxiety. simply from reading your symptoms and seeing that your doctor told you It was anxiety my symptoms were alleviated immediately as I am on the oxy right now. So i am absolutely sure it was anxiety for me and pretty sure it is for u as well. and for those who want to tell me my self medicating techniques are bad you should know that in two years I went from being completely depressed with no friends, no job, my parents thinking I don't like them cause I wouldn't talk or visit, laying in bed 24 hours a day but only sleeping 2 hours completely fatigued all the time, to having great relationship with everyone a full time job making 5 grand a month, taking night classes and getting straight A's getting a full 8 hours sleep every night to sum it all up my life has improved drastically including my health, I am actually in better health now because of the oxycodone then I was before, doctors need to re open the possibility of using oxy for patients who are serious about using it for its intended reasons
I have had the same exact symptoms...heart throbbing, sweating, feeling like an elephant was sitting on my chest, felt like I couldn't get a good breath, chest pain, heart rate would shoot up to 148 and drop to 56 in a matter of minutes, feeling like if I didn't get to a hospital fast...I was going to die! I stopped the oxycodone, the symptoms stopped immediately. Doctors told me it was anxiety and I thought it was too but I was just as wrong as they were. I know I will suffer WDs but you know...I welcome the feeling of withdrawals rather than feeling like I am dying! I was so glad to find others that have had this experience. I was staying top think I was crazy. I am sorry y'all went through that, but damn glad we figured it out!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.